Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes erection problem after quitting alcohol?

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Mon, 18 Aug 2014 in Erectile Dysfunction
Question: Hi Sir
I am 33 year old, height 5 ft 6 inch, weight 68-70 KG (varies). I was high alcohol addict since 2006 and now I was in recovery process of alcoholism with help of local physician ( doctor took all necessary test to find out any damage in my body due to high consumption of alcohol i.e. lever test, blood test and so on and everything is perfect, even no warning results ) since last 1 and half month. In this process, I am observing that I am not having normal erecting just after directly quitting of alcohol. I had kept my self some time in observation, but now it is 1 and half month over. Same behaviour I observed earlier when I stop drinking suddenly for 10-15 days. During that time penis became died. This is the first issue. Second issue is that if somehow penis get erected and I start masturbating, no ejaculation overall and penis went die again. I discussed with all my doctor but he just told me keep some patience and give some time to body. However he is not mentioning that these are the symptoms of recovery process and medication which I am using to quit alcohol. I am writing to you for your opinion. Please help me as I am getting married in next 1 month.
doctor
Answered by Dr. Sunil Gupta 37 minutes later
Brief Answer:
It can be part of recovery process.

Detailed Answer:
Dear Mr. XXXXXXX

I went through your query and can understand the distress that you must be having with your sexual problems.

First of all, let me congratulate you for your motivation to quit alcohol and its nice to now that it has been one and half months now. I do wish that this continues for the rest of your life.

Regarding difficulty in attaining and maintaining erection, it happens to many people during the initial recovery process. I would agree with your physician that you don't have anything to worry about and with time, your sexual ability will return back to normal.

I would have like to know the name of the current medications that you are currently on so that I could tell you if by any chance they are contributing to your sexual problems.

In any case, I would advise that you should as of now try to defocus yourself from the sexual problems as this is something which will get affected more if you remain preoccupied about it. Also, start exercising daily (jogging would be a good option), which is help you not only in attaining optimal physical health but also in ability to relax well.

You will note that with time, you will be able to get over your sexual issues. In case it persists, you should consider asking a psychiatric consultation for the same and consider therapy sessions for it.

I do hope that I was able to answer your query. Please let me know if you have any further queries. I will be glad to help.

Best wishes,

Dr. Sunil Gupta


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Lab Tests

Recent questions on Blood test

doctor1 MD

Hi doctor, I am paromita. I have hypothyroidism problem and taking eltroxin 100 mg. I am suffering hair falls problem from last two years. 8 months back I checked my iron, it was good but serrum ferritin level was 17 . so I was taking fefolz and after 4 month ferritin lebel increased to 36. Then I stopped my medicine and now again my serrum ferritin lebel is 23. my hair falls has increased. So what should I do now ? How long I should take iron tablet?

doctor1 MD

Goodday doc. i m 30yrs old male wt 97kg, ht 179cm. past few days was going through sleepleess nights, on 16th june had slight soar throat,on 17 had to go for an hectic official work by the end of the day i was feeling very weak and decided to go to the doc, who diagnosed as normal fever due to junk food. picked an injection and gave me antibiotic (Duet 625) 3 times a day. which i m still consuming. but on saturday night the fever repeated,which was alarming hence i decided to get my blood checked for any viral, Unfortunately no doctor r available hence did few test in which SGPT count is 102IU/L, direct Bilirubin is 0.40mg/dl on higher side & in CBC & ESR test Erythrocyte count is 4.40& Haematocrit(Hct,PCV) 39.7 on lower side. I m continously monitoring my temperature which has not gone below 100 F , right now is 102 F, no headache slight cough ......past few hrs consuming Crocin along with antibiotic pls guide me

doctor1 MD

I am prediabetic and my blood pressure has been less than 120/80 in the last year. I tested for microalbumin 2.5 months ago and it was 33. I also am taking immipramine 25 mg for a long time. Could there be a mistake in my test and what is the reason for microalbumin to be 33

doctor1 MD

I am 37 years old. High Bp patient for the past two years.I take Nebicard 5mg,daxid 50 mg in morning and taking cresar 40 mg and somproz 40mg in the night. My triglycerides is 366 when glucose test done for sugar in appollo hospital. sugar range is before 110, after 210 mg.doctor give capsule maxepa for lowering tgl. after taking 1 month, i feel that tired and standing is difficult. doctor recommend lowtgl tablet instead of maxepa capsules. But after that all times hugry and no energy and strength totally. What is the reason?

doctor1 MD

I am having sinus pressure and I recently had pneumonia . I do use salt water rinse. Today I kept falling asleep. I got up and ate dinner but tonight I am again fighting to stay awake. I saw my Doctor yesterday, she did a blood test . Thank you, XXXX

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

I have pain in my upper right hand side of my chest, feel sick after eating, and get really hungry, and thirsty. Could this indicate esophageal cancer or gallbladder problems?